MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: (b)(6) was only provided.If explanted; to date, the zxr00 lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient was seeing white line or was having poor vision after the implantation of model zxr00 tecnis multifocal iol (intraocular lens) in her left eye.Furthermore, she reportedly saw a vertical white line mostly central at all times as it does not move and it does not shimmer.The patient was initially implanted with a monofocal iol (model not provided) near target of -2.25 result on (b)(6) 2018.This monofocal iol was explanted and exchanged for a symfony lens on (b)(6) 2018.At exchange, there were no secondary interventions such as incision enlargement, vitrectomy or suture required.There was no patient injury.To date, the zxr00 lens remains implanted.Reportedly, the outcome of the exchange is affecting patient's daily activities.Patient's bcva (best correct visual acuity) pre-symfony lens implant was 20/30 with pco (posterior capsule opacification).Patient's bcva with symfony, pre-yag laser(yttrium aluminium garnet): 20/50.Patient's bcva with symfony, post-yag laser: 20/20.Target +0.01, outcome was +0.25 + 0.50 x 070 20/20.No additional information provided.
 
Additional Manufacturer Narrative
Additional information: based on new information received, a vitrectomy was performed (initially reported as no vitrectomy) lens was explanted and replaced.Patient was also complained of glare after initial implantation of lens model, zxr00.The replacement lens was a non-johnson and johnson surgical vision lens.The patient is happy with the result of the exchange, symptoms have improved after the replacement.The following section has been updated accordingly: age/date of birth: (b)(6) 1954.Date of event: (b)(6) 2019.If explanted: (b)(6) 2019.Patient code 3191 - glare.Patient code 3191 - vitrectomy.Patient code 3191 - explant.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected information: in review, it was noted emdr follow-up #1 was submitted with an incorrect date of event of (b)(6) 2019.The year provided was incorrect and should have been provided as (b)(6) 2018.The date was provided correctly in follow-up #1.Additional information: device available for evaluation: yes.Returned to manufacturer on: 3/7/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site within a plastic sample vial labelled with the lens serial number along with the relative eye, left eye (os).A visual inspection with the unaided eye shows that the lens was cut in half and only one half was returned.Further analysis was not possible.The complaint event cannot be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8211370
Report Number3011852734-2019-00004
Device Sequence Number2792174
Product Code POE
UDI-Device Identifier05050474579163
UDI-Public(01)05050474579163(17)230724
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer02/18/2019
03/24/2019
10/25/2020
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/07/2019
04/19/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Date Report Sent to FDA01/01/2005